MAUDE Adverse Event Report: BECTON DICKINSON BD CATHENA 20GX1.25IN WINGED BC; INTRAVASCULAR CATHETER

BECTON DICKINSON BD CATHENA 20GX1.25IN WINGED BC; INTRAVASCULAR CATHETER
Catalog Number 386811
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd cathena 20gx1.25in winged bc had foreign matter on the cannula the following information was provided by the initial reporter, translated from french to english: please find enclosed an adverse event report concerning the following dm: catheter bd catenary 20g it has been retained and is available for collection and analysis.When opening the catheter to infuse the patient and checking the equipment before pricking, a small piece of plastic piece of plastic ¿hanging¿ from the plastic cannula.
 
Event or Problem Description
Please find enclosed an adverse event report concerning the following dm: catheter bd catenary 20g.Ref 386811.Lot 2238458.It has been retained and is available for collection and analysis.When opening the catheter to infuse the patient and checking the equipment before pricking, a small piece of plastic piece of plastic ¿hanging¿ from the plastic cannula.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photos and samples submitted for evaluation.The reported issue of foreign matter was not confirmed upon inspection of the samples.Analysis of the samples showed no foreign matter.However, a piece of soft, transparent, gel-like substance was found on the inner wall of the needle cover.Based on the soft gel-like texture and appearance, it is most likely a piece of solidified lubricant.During assembly process, silicone lubricant is applied on the cannula and catheter surface to reduce the needle penetration and catheter drag force during product insertion.It was most likely that excessive lubricant was applied onto the cannula or catheter surface and aggregated to form the solidified lubricant.Currently, the machine parameters for cannula and catheter lube dispensing amount are controlled and checked during every shift start up.Due to the extremely low occurrence rate for excessive lubricant complaints in the past 12 months, this is most likely an isolated case.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.

Brand Name
BD CATHENA 20GX1.25IN WINGED BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20869844
Report Number2243072-2024-01204
Device Sequence Number12909399
Product Code FOZ
UDI-Device Identifier00382903868117
UDI-Public(01)00382903868117(11)220902(17)250831(10)2238458
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number386811
Device Lot Number2238458
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer01/15/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown